I've read that anger is a side effect of Wellbutrin; but has anyone experienced it AFTER weaning off the drug? I was fine while on it
I was on Wellbutrin for years. I think it depends on what your anger level was before? But sometimes when we come off antidepressants there can be a transition period of irritability, anxiety and other symptoms. We have had our bodies balanced with meds and then our bodies are without the extra boost and has to find a balance again. I have heard it can takes months to do this. So a little up and down can be expected for some people.
Not sure why you got off it if it was working for you?
Anger is often an expression of depression, especially in men. Wellbutrin is excellent at mitigating stress triggered depression, but the depression may have been present prior to the trigger, even handled well.
Coming off Wellbutrin may have left you exposed to some of the underlying issues. Of course I could be dead wrong as well.
Your reply seems to be sort of a contradiction in terms. The stress is "great" but now you're angry and irritable? I've not know know Wellbutrin to be prescribed for short term "stress." This is a med that typically takes at least a month to build up in one's system to begin to see results. You don't say how long you were on it, but perhaps it didn't have time to do its work. It does share some stimulant-like components and anxiety or brittle mood can initially result. I took Wellbutrin for many years along with Clonazepam for the anxiety. You may feelnlike I did for some time-ok, I feel better-I don't need this med any more. Actually, we are feeling better because of the med and we do need it for a while. You don't say if your Dr prescribed anything else, but I'm concerned for you. Perhaps a call to the Dr is in order to make this an easier transition.
You're supposed to be feeing better, not worse!! I added you as a friend so you can also PM me if you'd like.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Nov 2010 • 9 answers
Posted 5 Dec 2011 • 7 answers
Posted 12 Aug 2015 • 3 answers
Posted 7 Mar 2016 • 3 answers
Posted 20 Nov 2017 • 4 answers